











THURSDAY: MAY 30, 2019
PIERCE CEDAR CREEK INSTITUTE

10:30 AM – 3:30 PM HASTINGS, MI

Our Common Ground: A Gathering of Michigan's Nature Centers and Land Conservancies

The Association of Nature Center Administrators in partnership with Heart of the Lakes invite you to join us on May 30, 2019 in Hastings at the Pierce Cedar Creek Institute. Our Common Ground will showcase how Michigan's nature centers and land conservancies are creating a lasting conservation legacy. We'll highlight examples of programming and partnerships that invite all people to benefit from and learn about the outdoors.

Join us to explore creative approaches for connecting youth to the outdoors, examples of innovative partnerships, state level planning efforts, and more! We all have a stake in learning from each other and addressing challenges cooperatively where possible.

This gathering is designed for the board, staff, and volunteers from Michigan's nature center, land conservancies, and other organizations around themes of commonality and collaboration.

Time	Agenda Item	
10:00 – 10:30 am	Registration	
10:30 – 10:45 am	Welcome & Introductions Michelle Skedgell: Pierce Cedar Creek Institute Jonathan Jarosz: Heart of the Lakes	
10:45 – 11:00 am	Abby Mahan-Gartland Award	
11:00 – 11:30 am	Frequent positive outdoor experiences are the name of the game. Chris Lampen-Crowell: Gazelle Sports	
11:30 – 11:45 am	Break	
11:45 – 12:30 pm	Breakout Session #1 – 45 mins	
	 a. HOL: State Level Public Policy Issues b. Citizen Science: Water Resource Management – Erick Elgin c. Facilitating Research in Natural Areas – Matt Dykstra and Nate Fuller 	
12:30 – 1:15 pm	Lunch & Networking (includes 30 mins for lunch and 15 mins transition time)	
1:30 – 2:15 pm	Breakout Session #2 – 60 mins	
	 a. DNR Grants Division Strategic Planning – Dan Lord b. Open Discussion: Benefits from a Staff Perspective – Dennis Pilaske and James Dake 	F ield Experience Property and Research Hike , Matt and Ellen, PCCI (Wild Rice Project)
2:15 – 2:30 pm	Break	ce Seseard ST (Wild
2:30 – 3:30 pm	Breakout Session #3 – 60 mins	nd R PCC
	a. Citizen Science: Sands of Time - MECb. Enhancing Engagement with Nature – Carol Hendershot	Field Experience Property and Res and Ellen, PCCI (
3:30 pm	Closing & Take Home Refreshments	